Pennsylvania, 2015Flash Flooding and Flood in Pennsylvania, June 23, 2015
June 23, 2015 · NWS PBZ · 41 events in 9 counties and zones
Showers and thunderstorms were widespread across Western Pennsylvania and northern West Virginia on the 23rd, ahead of a slow moving cold front. Some thunderstorms were severe, with isolated flash flooding as well.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $228,000
- Crop damage
- None recorded
- Events
- 41
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms were widespread across Western Pennsylvania and northern West Virginia on the 23rd, ahead of a slow moving cold front. Some thunderstorms were severe, with isolated flash flooding as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 23, 7:40 AM EST, 5 minutes earlier.
Area forecast discussion, Jun 23, 7:40 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
840 AM EDT TUE JUN 23 2015
.SYNOPSIS...
A CROSSING COLD FRONT WILL BRING THE CHANCE FOR SHOWERS AND
THUNDERSTORMS...SOME OF WHICH MAY BE STRONG TO SEVERE...ON
TUESDAY. HIGH PRESSURE RETURNS WEDNESDAY. UNSETTLED...BUT LESS
HUMID WEATHER RETURNS FOR LATE WEEK.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
FORECAST UPDATE WAS TO REFLECT LATEST RADAR TRENDS AND FOCUS HIGH
POPS SOUTH OF THE U.S. 422 CORRIDOR TODAY WITH CATEGORICAL POPS
FOR A LARGE PORTION OF THE AREA SAVE FOR EASTERN OHIO. HIGH RES
CONVECTIVE ALLOWING MODELS ARE POINTING TO A STRONG TO SEVERE LINE
OF STORMS TRAVERSING SOUTH OF I-76 THIS AFTERNOON. WITH TEMPS ONLY
FALLING BACK INTO THE UPPER 70S OVERNIGHT COUPLED WITH BREAKS IN
THE CLOUDS...ATMOSPHERE ALREADY PRIMED FOR CONVECTION. LATEST 12Z
PIT RAOB INDICATES A DAMAGING WIND THREAT WITH UNIDIRECTIONAL
SHEAR AND O-6KM WINDS AROUND 40KTS. RAIN RATES HAVE NOT BEEN TOO
IMPRESSIVE...SO DESPITE A LITTLE TRAINING OVER THE I-80
REGION...DO NOT SEE A HIGH WATER THREAT. ADDED GUSTY WIND
ATTRIBUTE TO WEATHER GRIDS AND MAY NEED TO INCLUDE DAMAGING WINDS
IN LATER UPDATES.
PREVIOUS DISCUSSION...
MODEL SOLUTIONS FAVOR INITIAL ACTIVITY DEPARTING OUR AREA BY LATE
MORNING/EARLY AFTERNOON. HOWEVER...A QUICK GLANCE AT REGIONAL
OBSERVATIONS REVEALS THAT ONGOING CONVECTION IS LARGELY UNTIED TO
THE MAIN FRONTAL BOUNDARY OVER MICHIGAN AND NORTHERN ILLINOIS.
LARGER SCALE MODELS SEEM TO TRY TO TIE THESE TWO THINGS TOGETHER
RATHER QUICKLY ON TODAY...HOWEVER THE FINER SCALE MODELS MAINTAIN
A DISTINCTION BETWEEN THE TWO. THE NAM IN PARTICULAR HAS BEEN
INSISTENT ON THIS FOR SEVERAL RUNS...AND EVEN THE HRRR FAVORS
CONVECTIVE REDEVELOPMENT THIS AFTERNOON. OBSERVATIONS REALLY DO
NOT FAVOR THE FRONT CATCHING UP TO ONGOING CONVECTION THIS MORNING
IN ANY FASHION...SO THE FORECAST STILL HEAVILY FAVORS
REDEVELOPMENT AHEAD OF SAID FRONT THIS AFTERNOON. THIS BRINGS A
WHOLE HOST OF PROBLEMS WITH IT.
BULK SHEAR VALUES OF 45-50 KTS WITH SOME MODEST VEERING IS EVIDENT
ON NAM SOUNDINGS AHEAD OF THE FRONT. ADDITIONALLY...MODEL PWATS
SURGE TOWARD AND ABOVE 2 INCHES ALONG THE FRONT WITH CAPE VALUES
JUMPING TOWARD 2000 J/KG. THIS IS EVEN WITHOUT A STRONG SIGNAL FOR
CLEARING AHEAD OF THE FRONT. THAT SAID...SPC IS MAINTAINING THE
SLIGHT RISK FOR SEVERE THUNDERSTORMS...WHICH SEEMS WARRANTED. THE
MAIN THREAT DOES SEEM LIKELY TO BE DAMAGING WINDS...HOWEVER A
SPINNER OR TWO CANNOT BE RULED OUT GIVEN THE LOW LEVEL WIND FIELD
THAT SEEMS LIKELY TO BE CHARACTERISTIC OF THE PRE-FRONTAL
ENVIRONMENT. IN MUST BE NOTED...HOWEVER...THAT GFS/SREF SOLUTIONS
FAVOR THE FASTER FRONTAL MOVEMENT AND LACK OF DEEP CONVECTIVE
REDEVELOPMENT. BUT GIVEN THAT "THE TREND IS YOUR FRIEND"...THEY
HAVE LARGELY BEEN CONSIDERED THE LESS LIKELY SCENARIOS.
GIVEN A VERY WARM START TO THE DAY TODAY...AND STRONG MIXING
LIKELY...HIGHS SHOULD EASILY JUMP INTO THE 80S...MAKING THOSE 2000
J/KG CAPE VALUES EASY TO ATTAIN...EVEN WITHOUT STRONG ISOLATION.
MODEL AGREEMENT INCREASES GREATLY BEHIND THE FRONT...AS PWATS FALL
OFF A CLIFF AND LAYER RH VALUES DO LIKEWISE. POPS RAPIDLY WILL
FALL TO NEAR ZERO IN THE POST-FRONTAL ENVIRONMENT...AND DEWPOINTS
WILL LIKELY FALL OFF A CLIFF AS WELL. THIS WILL YIELD A
SUBSTANTIALLY NICER TUESDAY NIGHT AND WEDNESDAY AS THE SOUP WE
HAVE BECOME ACCUSTOMED TO FINALLY DEPARTS FOR AT LEAST A BRIEF
INTERLUDE. FRIES
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
SURFACE HIGH PRESSURE WILL KEEP CONDITIONS DRY WEDNESDAY NIGHT
INTO EARLY THURSDAY MORNING...BUT ZONAL FLOW ALOFT MEANS TRANQUIL
WEATHER WILL BE FLEETING. A MID-LEVEL WAVE...ASSOCIATED WITH
CONVECTION OVER THE CORNBELT...WILL APPROACH THE GREAT LAKES BY
DAY BREAK THURSDAY. REMNANTS OF THE EARLIER CONVECTION WILL
APPROACH THE FORECAST AREA DURING A CLIMATOLOGICALLY UNFAVORABLE
TIME...AND SHOULD BE DISSIPATING ON ENTRANCE.
THURSDAY AFTERNOON SHOULD BRING A RE-INVIGORATION OF SHOWERS AND
THUNDERSTORMS ALONG THE NOSE OF THE LOW. IMPRESSIVE SHEAR VALUES
WILL EXIST ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA...NEAR
THE BASE OF THE WAVE. HOWEVER...REMNANT CLOUD COVER WILL QUELL THE
MORNING WARM-UP AND SERVE TO STABILIZE A MAJORITY OF THE FORECAST
AREA...DESPITE STEEPENING MID-LEVEL LAPSE RATES AS COOL AIR ALOFT
MOVES IN. THE SOUTHERN PERIPHERY OF THE FORECAST AREA WILL HAVE
THE BEST CHANCE TO HOLD SOME SUN...AND THUS THE BETTER OPPORTUNITY
TO DESTABILIZE. IF ANY STRONG TO SEVERE STORMS WERE TO EXIST
THURSDAY EVENING...THIS IS WHERE THEY WILL RESIDE.
FRIDAY THE UPPER-LEVEL FLOW FLATTENS WEST TO EAST AND THE WEAK
SURFACE LOW STAGNATES OVER THE OHIO RIVER VALLEY. THE RESULT IS
THAT MOISTURE NEVER CLEARS THE SOUTHERN 1/2 OF THE FORECAST
AREA...KEEPING RAIN CHANCES HIGHER THROUGH FRIDAY EVENING WITH
ANOTHER AFTERNOON FLARE-UP OF CONVECTION OVER THE HIGH TERRAIN OF
PA/WV/MD.
TAX
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
AN UPPER-LEVEL WAVE PASSING THROUGH THE WESTERN GREAT LAKES FRIDAY
NIGHT WILL SERVE TO AMPLIFY THE MERIDIONAL FLOW PATTERN.
PRECIPITATION CHANCES WILL CONTINUE INTO THE WEEKEND AS MOISTURE
ASSOCIATED WITH THE SURFACE LOW WILL LINGER...MAINLY ACROSS OUR
SOUTH. BY THE MIDDLE PART OF THE WEEKEND THE EASTERN CONUS TROF IS
IN FULL EFFECT WITH INCREASED CLOUD COVER RESULTING IN MODERATED
TEMPERATURE READINGS. GUIDANCE DIFFERS A BIT ON THE EXACT
EVOLUTION OF THE UPPER-LEVEL TROF...WITH THE WETTER GFS CUTTING
OFF THE LOW DIRECTLY OVERHEAD. REGARDLESS OF THE MINUTIAE...IT
APPEARS AS TROF WILL BE HERE TO STAY AS A RE-ENFORCING WAVE WILL
DIVE IN FROM THE NORTHWEST BY EARLY NEXT WEEK.
TAX
&&
.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
HIGH CONFIDENCE FORECAST OUTSIDE TIMING OF SHOWERS AND
THUNDERSTORMS THIS AFTERNOON WITH A COLD FRONT. ONGOING SHOWERS
WILL DEPART FKL AND DUJ BY 13-14Z LEAVING BKN MVFR OR VFR WEATHER
IN ITS WAKE. EXPECT CLOUDS TO BREAK UP THIS MORNING INTO THE
AFTERNOON HOURS AS IR SATELLITE PICTURE ILLUSTRATES CLOUD TOPS
WARMING OVER OHIO AND INDIANA. WITH SOME DAYTIME HEATING...THIS
WILL SET THE STAGE FOR A LINE OF STORMS TO DEVELOP BY EARLY
AFTERNOON SOUTH OF I-80/U.S. 422 MOVING SSE THROUGH EARLY
EVENING. STORMS LIKELY WILL DEVELOP ON SOUTHERN PERIPHERY OF
ONGOING ACTIVITY. BRIEF IFR VIS RESTRICTIONS ARE
FORECAST...HOWEVER WITH IT BEING SUCH SHORT DURATION...DID NOT
INCLUDE ANYTHING LOWER THAN MVFR IN THE TAF. IN FACT...MOSTLY
CARRIED VCTS UNTIL THINGS DEVELOP.
AFTER THE FRONT PASSES WINDS WILL SHIFT TO THE NORTH AND DRIER AIR
INFILTRATES THE REGION. THIS SHOULD OFFSET ANY FOG DEVELOPMENT
DURING THE OVERNIGHT HOURS.
.OUTLOOK.../TUESDAY NIGHT THROUGH SATURDAY/...
RESTRICTIONS ARE POSSIBLE BY LATE WEEK WITH CROSSING LOW
PRESSURE.
&&
.CLIMATE...
THE OVERNIGHT LOW SO FAR HAS BEEN 77 DEGREES AT PITTSBURGH...THE
RECORD LOW HIGH FOR THIS DATE IS 76 SET WAY BACK IN 1888.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
NEAR TERM...98/FRIES
SHORT TERM...TAX
LONG TERM...TAX
AVIATION...98
CLIMATE...98
Hazardous weather outlook, Jun 23, 2:09 AM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
309 AM EDT TUE JUN 23 2015
OHZ039>041-048-PAZ007>009-013>016-020-WVZ001-240715-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-MERCER-VENANGO-FOREST-
LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-HANCOCK-
309 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
A ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE THIS
MORNING...WITH ANOTHER ROUND POSSIBLY REDEVELOPING THIS AFTERNOON.
ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MDZ001-OHZ049-050-057>059-068-069-PAZ021>023-029-031-073>076-
WVZ002>004-012-021>023-041-240715-
GARRETT-HARRISON-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-
MONROE-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO-MARSHALL-
WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
309 AM EDT TUE JUN 23 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT.
THIS IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON.
THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND ISOLATED LARGE
HAIL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 23, 3:45 AM EST, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 AM EDT TUE JUN 23 2015
PAZ007-008-013-230945-
VENANGO-MERCER-LAWRENCE-
445 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...VENANGO AND
NORTHWESTERN LAWRENCE COUNTIES...
AT 444 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF EDINBORO TO NEAR ORWELL TO 6
MILES SOUTHWEST OF MACEDONIA. MOVEMENT WAS SOUTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HERMITAGE...SHARON...OIL CITY...GROVE CITY...FRANKLIN...
SHARPSVILLE...GREENVILLE...SUGARCREEK...FARRELL...NEW WILMINGTON...
MERCER...PULASKI...HASSON HEIGHTS...STONEBORO...SENECA...WEST
MIDDLESEX...POLK...SANDY LAKE...CLARK AND WHEATLAND.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 111 AND 137.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 30.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 11.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4144 7951 4117 8001 4104 8034 4103 8052
4149 8052 4149 8001 4159 7985 4162 7983
4162 7951
TIME...MOT...LOC 0844Z 301DEG 29KT 4181 8025 4150 8086 4127 8160
TAXSpecial weather statement, Jun 23, 4:33 AM EST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
533 AM EDT TUE JUN 23 2015
PAZ008-009-015-231000-
VENANGO-CLARION-FOREST-
533 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN VENANGO...
FOREST AND NORTHERN CLARION COUNTIES...
AT 533 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR ENTERPRISE TO 8 MILES NORTHEAST OF GROVE CITY TO
NEAR HERMITAGE. MOVEMENT WAS EAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARION...MARIENVILLE...KNOX...TIONESTA...SENECA...EMLENTON...
STRATTANVILLE...CLINTONVILLE...SHIPPENVILLE...ST. PETERSBURG...
KENNERDELL...BARKEYVILLE...FOXBURG...LEEPER...KELLETTVILLE...
FRYBURG...FISHER...WEST HICKORY...CHERRY VALLEY AND EAST HICKORY.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 28
AND 66.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4162 7896 4144 7896 4145 7906 4142 7907
4142 7909 4133 7910 4134 7917 4133 7917
4134 7918 4133 7921 4125 7921 4117 7933
4112 7968 4117 7970 4117 8000 4122 8000
4145 7958 4163 7953
TIME...MOT...LOC 0933Z 279DEG 54KT 4159 7948 4127 8002 4123 8034
TAXSpecial weather statement, Jun 23, 4:57 AM EST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
557 AM EDT TUE JUN 23 2015
PAZ008-009-015-016-231100-
JEFFERSON-VENANGO-CLARION-FOREST-
557 AM EDT TUE JUN 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JEFFERSON...SOUTH
CENTRAL VENANGO...EASTERN FOREST AND CLARION COUNTIES...
AT 556 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WETMORE TO 8 MILES NORTH OF CLARION TO 10 MILES
WEST OF KNOX. MOVEMENT WAS EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLARION...BROOKVILLE...MARIENVILLE...KNOX...REYNOLDSVILLE...
BROCKWAY...SYKESVILLE...FALLS CREEK...SLIGO...EMLENTON...
STRATTANVILLE...SUMMERVILLE...LIMESTONE...SHIPPENVILLE...ST.
PETERSBURG...CORSICA...CALLENSBURG...SIGEL...FOXBURG AND LEEPER.
THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 37
AND 96.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4120 7877 4113 7880 4101 7881 4107 7966
4117 7970 4117 7990 4136 7941 4163 7910
4162 7895 4144 7896 4145 7906 4142 7907
4142 7909 4134 7909 4135 7902 4138 7897
4126 7874 4123 7874 4123 7871 4120 7871
TIME...MOT...LOC 0956Z 285DEG 48KT 4165 7895 4133 7940 4123 7974
TAXSpecial weather statement, Jun 23, 6:29 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
729 AM EDT TUE JUN 23 2015
PAZ015-016-022-231200-
JEFFERSON-CLARION-ARMSTRONG-
729 AM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON...CENTRAL
ARMSTRONG AND SOUTHERN CLARION COUNTIES...
AT 728 AM EDT...A STRONG THUNDERSTORM WAS NEAR NEW BETHLEHEM...OR
NEAR RIMERSBURG...MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 55 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...RIMERSBURG...REYNOLDSVILLE...NEW BETHLEHEM...
SYKESVILLE...FALLS CREEK...SLIGO...BIG RUN...SUMMERVILLE...
LIMESTONE...HAWTHORN...CORSICA...CALLENSBURG...WORTHVILLE AND ANITA.
LAT...LON 4120 7871 4120 7877 4113 7880 4097 7881
4100 7960 4114 7960 4124 7874 4123 7871
TIME...MOT...LOC 1128Z 265DEG 46KT 4107 7938
24Special weather statement, Jun 23, 7:17 AM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
817 AM EDT TUE JUN 23 2015
PAZ016-023-231230-
JEFFERSON-INDIANA-
817 AM EDT TUE JUN 23 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN INDIANA AND
SOUTHEASTERN JEFFERSON COUNTIES...
AT 817 AM EDT...A STRONG THUNDERSTORM WAS NEAR PUNXSUTAWNEY...MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUNXSUTAWNEY...SYKESVILLE...BIG RUN...ROSSITER AND ANITA.
LAT...LON 4086 7881 4091 7903 4092 7910 4102 7899
4107 7883 4107 7881 4103 7880
TIME...MOT...LOC 1217Z 273DEG 42KT 4099 7889
24Special weather statement, Jun 23, 7:35 AM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
835 AM EDT TUE JUN 23 2015
PAZ013-231330-
LAWRENCE-
835 AM EDT TUE JUN 23 2015
...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT CENTRAL LAWRENCE
COUNTY...
AT 834 AM EDT...THUNDERSTORMS WERE LOCATED OVER NEW CASTLE...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...OAKWOOD...NEW CASTLE NORTHWEST...BESSEMER...SOUTH NEW
CASTLE...HARLANSBURG...S.N.P.J....ROSE POINT PARK AND MCCONNELLS
MILL.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4100 8016 4094 8016 4093 8052 4097 8052
4101 8049 4102 8043 4102 8015
TIME...MOT...LOC 1234Z 265DEG 31KT 4099 8032
24Event by event
36 thunderstorm wind, 4 flash flood, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Jefferson
- When
- June 23, 7:45 AM EST
- Where
- Jefferson County, 1.38 mi S of Desire
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.000, -78.880
Law enforcement reported trees down.
Flash Flood, Lawrence
- When
- June 23, 8:30 AM EST to 11:30 AM EST
- Where
- Lawrence County, 0.41 mi SE of New Castle to 0.64 mi SE of New Castle
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.996, -80.344
Law enforcement reported South Mill Street closed due to flash flooding.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:04 AM EST
- Where
- Lawrence County, 0.52 mi W of Moravia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.920, -80.380
Emergency management reported a large tree blocking the road.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:05 AM EST
- Where
- Lawrence County, Oakland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.980, -80.350
Emergency management reported a large tree down blocking the road.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:06 AM EST
- Where
- Lawrence County, 1.04 mi W of Irish Ripple
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.900, -80.370
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:06 AM EST
- Where
- Lawrence County, 0.52 mi W of East New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -80.330
Law enforcement reported a large tree blocking the road.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:09 AM EST
- Where
- Lawrence County, 1.48 mi SSE of East New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 40.950, -80.310
Law enforcement reported a tree down blocking the road.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:10 AM EST
- Where
- Lawrence County, 1.04 mi E of East New Castle
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -80.300
Emergency management reported a large tree down.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:15 AM EST
- Where
- Lawrence County, 1.25 mi ENE of Ellport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 40.880, -80.230
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Lawrence
- When
- June 23, 9:15 AM EST
- Where
- Lawrence County, 0.87 mi SE of Ellport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.860, -80.240
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Lawrence
- When
- June 23, 10:33 AM EST
- Where
- Lawrence County, 1.25 mi ESE of Frizzleburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.070, -80.450
Law enforcement reported trees down.
Thunderstorm Wind, Lawrence
- When
- June 23, 10:38 AM EST
- Where
- Lawrence County, 1.04 mi W of Wilmington Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.080, -80.350
Emergency management reported a large tree down.
Flood, Lawrence
- When
- June 23, 10:39 AM EST to 12:45 PM EST
- Where
- Lawrence County, 0.81 mi WSW of Harbor Bridge to 0.71 mi WSW of Harbor Bridge
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.026, -80.434
Emergency Management reported flash flooding.
Thunderstorm Wind, Lawrence
- When
- June 23, 10:39 AM EST
- Where
- Lawrence County, Wilmington Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.080, -80.330
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Lawrence
- When
- June 23, 10:41 AM EST
- Where
- Lawrence County, 0.52 mi W of Wilmington Jct
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.080, -80.340
Emergency management reported a large tree down blocking the road.
Thunderstorm Wind, Lawrence
- When
- June 23, 10:42 AM EST
- Where
- Lawrence County, 0.87 mi SW of Neshannock Falls
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 41.070, -80.310
Emergency management reported a tree down blocking the road.
Thunderstorm Wind, Lawrence
- When
- June 23, 10:46 AM EST
- Where
- Lawrence County, 0.87 mi NW of Mc Oaslin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 41.030, -80.280
Law enforcement reported power lines down.
Thunderstorm Wind, Butler
- When
- June 23, 10:59 AM EST
- Where
- Butler County, 1.25 mi WSW of Park View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.960, -80.140
The Department of Highways reported trees down.
Flash Flood, Lawrence
- When
- June 23, 11:15 AM EST to 11:45 AM EST
- Where
- Lawrence County, 1.09 mi NE of East New Castle to 1.08 mi NE of East New Castle
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.982, -80.306
Emergency management reported flash flooding with a mobile home park being evacuated.
Thunderstorm Wind, Allegheny
- When
- June 23, 11:56 AM EST
- Where
- Allegheny County, Rosedale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 40.480, -79.820
The Department of Highways reported trees and power lines down.
Flash Flood, Allegheny
- When
- June 23, 12:15 PM EST to 1:15 PM EST
- Where
- Allegheny County, 0.69 mi N of Hardy to 0.71 mi N of Hardy
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.630, -79.970
A trained spotter reported water flowing over Route 910.
Thunderstorm Wind, Beaver
- When
- June 23, 12:28 PM EST
- Where
- Beaver County, 0.87 mi SW of Bellowsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.660, -80.410
The public reported trees down on Route 68.
Thunderstorm Wind, Beaver
- When
- June 23, 12:28 PM EST
- Where
- Beaver County, 0.87 mi SW of Bellowsville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.660, -80.410
The public reported trees down.
Thunderstorm Wind, Beaver
- When
- June 23, 12:32 PM EST
- Where
- Beaver County, 0.56 mi SSW of Bridgewater
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.693, -80.306
The public reported wires down.
Thunderstorm Wind, Armstrong
- When
- June 23, 12:38 PM EST
- Where
- Armstrong County, 0.52 mi W of Schenley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 40.680, -79.680
The 911 Call Center reported a large tree down.
Thunderstorm Wind, Butler
- When
- June 23, 12:40 PM EST
- Where
- Butler County, 0.75 mi ESE of Saverville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.716, -79.737
The public reported trees down.
Thunderstorm Wind, Indiana
- When
- June 23, 12:41 PM EST
- Where
- Indiana County, 0.87 mi NW of Cherry Tree
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.740, -78.840
The department of Highways reported trees down.
Thunderstorm Wind, Butler
- When
- June 23, 12:46 PM EST
- Where
- Butler County, Sarver
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 40.730, -79.730
The public reported trees down.
Thunderstorm Wind, Butler
- When
- June 23, 12:50 PM EST
- Where
- Butler County, 0.87 mi SE of Jefferson Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.770, -79.820
The Department of Highways reported trees down.
Thunderstorm Wind, Indiana
- When
- June 23, 1:13 PM EST
- Where
- Indiana County, 1.25 mi WNW of Hillsdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.760, -78.900
The Department of Highways reported trees down.
Thunderstorm Wind, Armstrong
- When
- June 23, 1:13 PM EST
- Where
- Armstrong County, 0.52 mi W of Aladdin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Department of Highways
- Coordinates
- 40.680, -79.660
The Department of Highways reported trees down.
Thunderstorm Wind, Washington
- When
- June 23, 1:20 PM EST
- Where
- Washington County, 0.87 mi SW of Florence
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 40.420, -80.440
Law enforcement reported trees down.
Thunderstorm Wind, Washington
- When
- June 23, 1:24 PM EST
- Where
- Washington County, Bertha
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 40.380, -80.430
Law enforcement reported trees down.
Thunderstorm Wind, Washington
- When
- June 23, 1:36 PM EST
- Where
- Washington County, 0.53 mi E of Burgettstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 40.380, -80.390
Law enforcement reported trees down, one on a car.
Thunderstorm Wind, Westmoreland
- When
- June 23, 1:55 PM EST
- Where
- Westmoreland County, 0.53 mi E of Export
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.420, -79.620
Law enforcement reported trees down.
Thunderstorm Wind, Westmoreland
- When
- June 23, 2:00 PM EST
- Where
- Westmoreland County, 0.69 mi S of Delmont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.410, -79.570
Law enforcement reported trees down.
Thunderstorm Wind, Washington
- When
- June 23, 2:05 PM EST
- Where
- Washington County, 0.53 mi W of Mc Murray
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- 911 Call Center
- Coordinates
- 40.280, -80.090
Law enforcement reported trees and power lines down.
Thunderstorm Wind, Washington
- When
- June 23, 2:12 PM EST
- Where
- Washington County, 2.1 mi NW of Taylorstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.190, -80.410
Law enforcement reported trees down.
Thunderstorm Wind, Washington
- When
- June 23, 2:25 PM EST
- Where
- Washington County, 0.53 mi E of Donora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.180, -79.860
Law enforcement reported trees down.
Thunderstorm Wind, Westmoreland
- When
- June 23, 2:26 PM EST
- Where
- Westmoreland County, 0.87 mi SW of Ligonier
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 40.240, -79.240
Law enforcement reported trees down.
Flash Flood, Allegheny
- When
- June 23, 2:31 PM EST to 5:00 PM EST
- Where
- Allegheny County, 0.89 mi ENE of Milesville to 0.88 mi ENE of Milesville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 40.205, -79.855
The Department of Highways reported a mud slide due to flash flooding.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Alabama, June 23, 20152 deaths · $5,000 · 1.75 in hail · 4 events
- Flash Flooding and Flooding in Iowa, June 23 to 25, 2015$4.7 million · 3.5 in hail · 156 events
- Hail and Damaging Winds in Maryland, June 23, 20151 death · $80,000 · 4 in hail · 71 events
- Hail and Damaging Winds in Pennsylvania, June 23, 20151 death · 4 injured · $77,000 · 1 in hail · 34 events
- Damaging Winds and Lightning Strike in New Jersey, June 23, 20156 injured · $32 million · 74 kt wind · 49 events
- Heat in New Jersey, June 23, 201530 injured · 7 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 23, 20155 injured · $5.1 million · 74 kt wind · 36 events
- Flood in Texas, June 23, 20151 death · 1 event
- Flash Flooding and Damaging Winds in Ohio, June 23, 2015$6.5 million · 67 kt wind · 7 events
- Hail and Heavy Rain in Nebraska, June 23, 2015$990,000 · 2 in hail · 10 events
- Damaging Winds in New York, June 23, 2015$315,000 · 50 kt wind · 30 events
- Tornadoes and Hail in Massachusetts, June 23, 2015$294,000 · EF0 · 24 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587232, 587227, 587233, 587234, 587235, 587236, 587237, 587265, 587266, 587267, 587238, 587255, 587231, 587256, 587239, 587240, 587241, 587270, 587228, 587271, 587229, 587243, 587277, 587242, 587245, 587244, 587272, 587268, 587273, 587274, 587276, 587250, 587251, 587258, 587262, 587263, 587260, 587264, 587261, 587253, and more.